I think my friend suffered a cocaine overdose He had
Patient :I think my friend suffered a cocaine overdose. He had a seizure and everything for about ten minutes. He refuses to go to the doctor he says he is fine. This happened about two hours ago and he just said his head still feels kind of funny and his heart rate is slower then normal what should I do?
Welcome to Ask The Doctor.
Thanks for trusting us for your health issues.
He might have suffered from Acute Symptomatic Seizure or Syncope episode following low pulse rate from cocaine overdose.
In my opinion, you should take him to hospital as he might get a seizure or syncope again.
Cocaine is known to cause cardiac arrhythmia's, cardiac vasospasm and heart attack. He might have got unconscious following low heart rate (bradycardia) and this might mimic a seizure.
Moreover post-seizure or syncope a person is in post ictal state and can't take a right decision. Since you are with him it becomes your duty to take him any how to ER and let them perform an ECG and CT Head after a clinical examination.
He would require to be kept under observation for at least 24 hour as the risk of brady cardia (low heart rate) and arrhythmia are maximum in 24 hours of such overdose.
If he refused, inform his parents and let them take him to ER. I understand that informing parents can lead to so much trouble for you guys as you will definitely get a good scolding but, if something happens to him, you will be guilty your whole life.
So, no self-treatment should be attempted and he should be taken to ER for further evaluation and treatment.
Share my opinion with your doctor there.
If you have any further questions, please ask me.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.